question-icon

Suffering from pimples. What treatment should be done?

default
Posted on Wed, 15 Aug 2012
Question: Pimples
doctor
Answered by Dr. Sourav Ganguly (2 hours later)
Hi XXXXXX

Thanks for your question.

Although the exact treatment of pimples depends on how severe the problem is, the following measures will definitely help:
a. Wash your fact once or twice daily with salicylic acid soap ( available as Acnelak) and water. This is to remove excess oil from the skin. After washing your face, use an oil free moisturizer.
b. Don’t scrub as this worsens your acne.
c. Apply Benzaclin ointment in the day time. This will help treat the pimples
d. At night, apply 0.1% adapalene gel on the whole face. Dont apply in the day time as this can react with the sun and cause a reaction. This would cause some dryness and redness but this would gradually become better over a period of time.
e. If it still does not become better, please see a dermatologist for a prescription of oral antibiotics like doxycycline, azithromycin etc.

Hope I have answered your query. If you have any further questions I will be happy to help.

Wish you a speedy recovery
Thanks,
Dr Sourav Ganguly

Above answer was peer-reviewed by : Dr. Aparna Kohli
doctor
Answered by
Dr.
Dr. Sourav Ganguly

General & Family Physician

Practicing since :2007

Answered : 452 Questions

premium_optimized

The User accepted the expert's answer

Share on
Suffering from pimples. What treatment should be done?

Hi XXXXXX

Thanks for your question.

Although the exact treatment of pimples depends on how severe the problem is, the following measures will definitely help:
a. Wash your fact once or twice daily with salicylic acid soap ( available as Acnelak) and water. This is to remove excess oil from the skin. After washing your face, use an oil free moisturizer.
b. Don’t scrub as this worsens your acne.
c. Apply Benzaclin ointment in the day time. This will help treat the pimples
d. At night, apply 0.1% adapalene gel on the whole face. Dont apply in the day time as this can react with the sun and cause a reaction. This would cause some dryness and redness but this would gradually become better over a period of time.
e. If it still does not become better, please see a dermatologist for a prescription of oral antibiotics like doxycycline, azithromycin etc.

Hope I have answered your query. If you have any further questions I will be happy to help.

Wish you a speedy recovery
Thanks,
Dr Sourav Ganguly